Tammy - posted on 03/05/2012 ( 10 moms have responded )
My 9 year old daughter was diagnosed with ADHD 2 years ago and she was put on concerta but she couldn't swallow the pills so she was put on a low dose of Biphentin. Her teacher did notice a difference and she seemed to be doing well. Then 7 months later she developed a coughing tic and her medication was reduced. She has been on this med now for nearly 2 years but on school days only and she still had this tic while off the meds even when off for the entire summer. I still thought she was doing fine on this med according to her new teacher at the start of this school year. Then she was moved to another class at the end of September and I still thought she was doing fine. Well when I received her report card 3 weeks ago I realized her medication isn't working, it was by far her worst report card ever. Her grades have always been B's and now they were all D's and she has never had a single D before. Her behavior at school is terrible and I was not aware of it. She can't focus at all and is so disruptive she has to go to another room sometimes to work and she's not doing her work. She has had a few detentions and even decided to skip a couple of them. She does gymnastics in her chair and is just very loud and acts silly. Her behavior hasn't been this bad before at school, at least not that I'm aware of. All of this behavior was while she was on medication so I did stop giving it to her and she now hasn't been on it for about 3 weeks. She goes to the doctor again in a month and I'm really confused about weather or not to medicate because she did develop the one tic and I'm scared to try something else. I'm not even sure the doctor will prescribe anything else as I did ask him in the past to change her medication and he refused. I am so at my wits end with her behavior and she clearly needs the medication after seeing her report card but I don't think the doctor will prescribe her anything else and I don't know what else to do. I'm terrified about her future if she continues to do so bad in school. She needs the medication but the doctor probably won't give her anything else and the Biphentin clearly wasn't working. She was put on the lowest dose back in November, it had been reduced a few times because of the tics. I don't want her dosage it be increased for fear of the tics getting really bad as they were at first. So I'm in a tough spot not knowing what I should do.